Jump to content

Lamictal trial (second attempt)


Recommended Posts

Just back from my nuerologist and he has green lighted another attempt at Lamictal treatment, the only drug other than clonazepam to show any improvements in dp/dr and overall mood. Last time, a rash forced me to quit.

 

I'll keep a track of things here.

Link to comment
Share on other sites

Give it a serious try this time! Anti-convulsants can take up to 2-3 months until its effects are getting noticed. I hope it helps you and that you can withdraw safely from clonazepam. There is a girl here that had colourful trails that permanently disapeared from using Lamictal. I'm currently speaking with a new friend that has partial epileptic seizures that is on Lamictal and she doesn't seem to have any side-effects at all. Good luck!

  • Upvote 2
Link to comment
Share on other sites

If the rash doesn't comeback, I will give it a long time shot (have 6 months worth to take back to the UK). The rash can be deadly though, so have to tread carefully.

 

Clonazepam, I only take small, occasional amounts (1mg.. friday, saturday, sunday)... So can carry that on for the rest of my life, so the neuro says. I often have 1-2 weeks off from it to make sure I don't show any signs of withdrawal/addiction. Seems fine...

 

Thanks, Jay

Link to comment
Share on other sites

Alright, sounds like a good idea. I'd like to inform you that the rate of getting a rash as an adult ranges from 0.8 to 1.3 per 1,000 patients. But, it is serious if it does happends. But it's very unlikely.

 

Yes, I know that you don't have any problems clonazepam and that you do use it safely, however as it does interfere with both serotonin and increases the release of GABA, it's possible that it can delay the brains own function to heal itself through finding new pathways or by neuroplasticity and neurogenesis. I can't prove this but it's a theory based on how our brain and body usually works. The body usually have a wonderful way of healing itself and sometimes we do medical treatment on the way there. But it might actually interfere with natural healing process as the brain will ignore the problem when medicated.

Link to comment
Share on other sites

i went 15 years trying to heal without any meds... I think that healing is a bit of a pipe dream now, so the magic bullet of clonazepam is all i have.

 

if lamictal can give me 20%-30% reduction though, like last time... maybe I would try without clonazepam and see if it helps get it to 50% or more... That would be amazing

Link to comment
Share on other sites

Oh yeah, were you sober for 15 years without improvement? Damn.. That's rough. I spoke to an epilepsy specialist about these issues and mentioned the top medicines which are: Keppra, Sinemet, Clonazepam and Lamictal.

When I mentioned Clonazepam, she said: "So they use it for the anxiolytic effect I suppose"? Because she wasn't convinced about the situation. I simply told her no; it's mainly because of the anti-convulsant effect.

It should be possible to research and invent a anti-convulsant such as clonazepam but without the anxiolytic effect. Or an anti-convulsant that mainly effect the visual parts of the brain.

Link to comment
Share on other sites

I hope it goes well Jay!

 

Had Lamictal before, it did help DP/DR a bit and made the visual framerate overly smooth (check out "soap opera effect" on Youtube to see what I mean).

I was forced to quit due to a much more common side effect; complete loss of need to sleep and inability to sleep. Upon quitting, I was able to get sleep again.

As long as no rash, liver toxicity or sleep issues occur, you can keep on going with Lamictal. These side-effects usually occurs in the beginning or with increased dosage, you'll notice if any of these happen.

 

Since you have a strict schedule for use of Clonazepam there should not be any issue with it. Some benzos, especially those with more pronounced anti-seizure effects, can work wonders if used at the right times with very sparse intervals.

 

Keep us updated on the progress, Jay!

Link to comment
Share on other sites

Thanks mate.... I am tapering up very slowly, so I doubt there wil be much to report unti I get to around 150mg in 6 weeks or so, but you never know.

 

What a strange situation I am in.... having to fly to Portugal to see a neuro and get these meds, as the UK doctors will not give me anything due to my drug history. I wish I had just lied and said I had epilepsy!

Link to comment
Share on other sites

  • 4 weeks later...

Quick update.

 

Upto 100mg a day (2 x 50mg). I feel something happening in my brain, I am getting rushes like when coming up on MDMA. I have been more chatty and upbeat too.... Not sure if this is the medication or just the good feeling of summer arriving, but I feel the medication is doing something positive.

 

No sign of the rash, so can hopefully get up to 200mg and give this med a real try.

Link to comment
Share on other sites

Like a chill going up my spine and around the back of my brain (which is the visual cortex). It is quite a pleasant feeling and is generally a sign of things changing in the brain, chemical wise.

Link to comment
Share on other sites

Jay that's exactly what Ive been looking for lately, I've been feeling really good and have been looking for it because I got hppd around the same time I hit puberty and grew a foot and was thinking that having my brain grow so much with the damage of hppd it made it less likely to change back and become permanent. What other feelings do you associate with changes in the brain

Link to comment
Share on other sites

Mood change is usually the biggest key, plus sharper focus on the things you are doing.

 

On the negative side, but still shows changes in the brain.... Increased dp/dr, if the med is not a good fit (like SSRIs or Anti Psychs)

Link to comment
Share on other sites

Lamictal is supposed to have anti-depressant effects according to my neuro/psych doc.  I look forward to hearing updates on this... Lamictal is probably going to be the next one I try if I feel like I can't deal.

 

Best wishes Jay!  I hope it helps a lot.

Link to comment
Share on other sites

I stopped search hope with medication there is just not a pill for this shit the best wat you can do lot of different sports and anything thats goof for bulding and andvancing your psyh condition realy stop losing time

Link to comment
Share on other sites

  • 2 weeks later...

It has crossed my mind, but I have external factors (losing my job and being stabbed in the back by my ex-boss).

I'll keep on lamictal until that stress subsides and I can reevaluate

Link to comment
Share on other sites

  • 4 weeks later...

Trial is over, 200mg for the last 8 weeks.... Did nothing. Last time must have been a slight placebo effect. Think I am all done with meds as a long term solution. Nothing seems to work.

 

My neuro wants to look into TMS, as he also thinks we've reached the end of the line in testing meds out.... maybe these new techniques will work better than meds.

Link to comment
Share on other sites

Jay, I would consider going longer than just two months, but that's just my opinion as I'm about 1.5 months into lamotrigine and still dosing up to 200mg (taking it very slow to prevent the rash), and I've noticed some slight improvements.

The other thing is that AEDs take a few months to have noticeable effects (as in you really start to notice them) and for HPPD this could take upwards of a year (according to the case reports though some improvement was noticed during dosing, but this is all individual and in your case, it may not be until a ways down the road that you notice improvements). I'm planning on sticking it out a full 12 months to see what improvements are to be had, if any.

Link to comment
Share on other sites

Normally, i would be a bit more patient. But I want to try and get involved in some brain scan testing, this year... which shows the best results when med free. Having a long taper down from Lamictal would hinder this.

 

Hope your trial goes well though, please keep us updated... I can soon get back upto 200mg+ if it starts showing good signs

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.